MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT

ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT
Model Number MINI TIGHTROPE FT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a lisfranc ligament repair procedure, while screwing in the implant, the tip of the driver included in the ar-8917ds, lot number 10198981, broke off into the patient.The surgeon did not retrieve the broken pieces, thinking that there was no problem.Before the operation, the risk of tip breaking was explained.During the operation, the surgeon used 3 fingers to hold the driver and inserted it.Surgeon stated that the patient's bony tissue was hard.Additional information provided 4/1/2019: the tip of the driver broke off into the implant.The surgeon used the same driver to complete the case.No x-rays were taken.
 
Additional Manufacturer Narrative
Complaint confirmed, a section of the drive feature broke off.Per sem analysis, the fracture was most likely ductile and caused by a mechanical load during use.This may be seen if the device is misaligned, improper bone prep and/or pried and leveraged during implant insertion.

Brand Name
MINI TIGHTROPE FT
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8500687
Report Number1220246-2019-01028
Device Sequence Number2798629
Product Code HTN
UDI-Device Identifier00888867048959
UDI-Public00888867048959
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberMINI TIGHTROPE FT
Device Catalogue NumberAR-8917DS
Device Lot Number10198981
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1